|Blips vs. Regimen Failure
May 7, 2010
Had my first viral "blip" of 62 a month ago after 2 years of quarterly undetectable. Regimen is Truvada/Kaletra daily with an honest 100% adherence. (I track it daily on an Excel spreadsheet!).
While knowing a blip is not uncommon, I retested again a month later, now only at 64.
Question - the only thing that has changed is my regular physician put me on Lipitor with Infectious Disease MD's approval and an inability to tolerate Pravachol.
I'm not in panic mode, we're just trying to figure out what might be going on. The Lipitor is the only change in my daily situation I can think of besides stress. Not sure how many "blips" you can get in a row before it is considered treatment failure??
Thanks as always for the awesome information/forum this site provides!
| Response from Dr. Henry
It would be unusual (though remotely possible) for atorvastatin (Lipitor) to cause a drop in lopinavir levels that would result in loss of viral control. More likely is the chance recurrence of several blips (levels < 500) or a change in the assay/processing of the viral load sample. Might consider discussing with your HIV doc the possibility of getting a trough lopinavir level if blip is persistent and no other explanation found while making sure no doses of HIV meds are missed. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Anal Warts After Touching A Bloody Scab Worried I Have HIV
- Bronchitis After Vaginal Sex Condom Broke Worried I Have HIV
- Coated Tongue After Rimming Worried I Have HIV
- Groin Pain After Giving A Bj Worried I Have HIV
- Hpv After Unprotected Anal Sex Sign Of HIV AIDS
- Itchy Balls After Sex With Stripper Condom Broke Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.